MAUDE Adverse Event Report: BAUSCH + LOMB SOFPORT SQUARE EDGE IOL; INTRAOCULAR LENS

BAUSCH + LOMB SOFPORT SQUARE EDGE IOL; INTRAOCULAR LENS
Model Number LI61SE
Medical Device Problem Codes Adverse Event Without Identified Device or Use Problem (2993); Insufficient Device Problem Information (3190)
Health Effect - Clinical Codes Insufficient Information (4580); Appropriate Clinical Signs, Symptoms and Conditions Term/Code Not Available (4581)
Date of Event 10/26/2023
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported during implantation of an intraocular lens (iol) into the left eye, there was capsular failure.The incision was enlarged to allow for removal of the iol, a backup lens was implanted, and a suture was used to close wound.Patient prognosis is good.In the surgeon's opinion, the most likely cause of the event is a defective lens.Additional information was requested, but not received.
 
Additional Manufacturer Narrative
The device was returned for evaluation.Microscopic examination was performed and found the lens with a haptic slightly bent in the loop area.The product evaluation could not verify the failure mode due to the condition in which it was returned.A review of the device history record (dhr) did not identify any anomalies or nonconformities that could be related to this event.The lot history, trend analysis, risk analysis and directions for use review were considered acceptable, with the product performing within anticipated rates.Based on the available information, the root cause of this event could not be conclusively determined.

Brand Name
SOFPORT SQUARE EDGE IOL
Common Device Name
INTRAOCULAR LENS
Manufacturer (Section D)
BAUSCH + LOMB
1400 north goodman street
rochester NY 14609
Manufacturer (Section G)
BAUSCH + LOMB
21 north park place blvd.
clearwater FL 33759
Manufacturer Contact
shayan habibi
21 north park place blvd.
clearwater, FL 33759
7277246600
MDR Report Key18181368
Report Number0001313525-2023-70126
Device Sequence Number7717499
Product Code HQL
UDI-Device Identifier10757770229786
UDI-Public(01)10757770229786(17)270131
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
P910061
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 10/26/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberLI61SE
Device Catalogue NumberLI61SE1600
Device Lot Number4243401
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/16/2023
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer Not provided
Initial Report FDA Received Date11/21/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/23/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown